MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305782
Medical Device Problem Codes Leak/Splash (1354); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd luer-lok¿ syringe with detachable bd eclipse¿ needle had slanted scale markings and leaked.The following information was provided by the initial reporter: "leakage& were observed with slant scale marking on the syringe.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980987 (syringe).Pma / 510(k)#: k161170 (needle).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the bd luer-lok¿ syringe with detachable bd eclipse¿ needle had slanted scale markings and leaked.The following information was provided by the initial reporter: "leakage & were observed with slant scale marking on the syringe.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 12/10/2021.H.6.Investigation: two photos, two used samples, and one unknown medical device with blood were received by our quality team for evaluation.From the photo, the slant scale marking was observed on the syringe barrel and leakage was observed at the luer connection.The two syringe samples were subjected to leak test and both samples passed the leak test.The sample were subjected to visual inspection and observed slant scale marking on the syringe barrel.A device history record could not be evaluated as the lot number is unknown.The root cause of the leakage could not be determined as they passed the leak testing.The slant scale marking on the syringe barrel could have occurred at the apex printing machine.There is a pad ring where all the printing pads lay onto it.The probable root cause could be due to the pad ring being offset.An offset in the pad ring leads to the printing pad being over compressed and resulting in the scale marking being slated when ink is transported from the pad ring to barrel surface.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12964550
Report Number8041187-2021-01032
Device Sequence Number4190224
Product Code FMI
UDI-Device Identifier30382903057826
UDI-Public30382903057826
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305782
Device Catalogue Number305782
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown